Hydrodynamic Dispersion of a Neutral Non-Reacting Solute in Electroosmotic Flows

, ,
,

Keywords: , , , ,

To investigate hydrodynamic dispersion in electroosmotic ?ow, we have derived an asymptotic series solution for the problem of two-dimensional species transport in a tube or channel. This solution is applicable to the late-time diÆusive and advective transport of a neutral non-reacting species in an incompressible ?uid having uniform and constant electrical and transport properties. We find that the axial dispersion is proportional to the square of the Peclet number based on the characteristic transverse dimension of the tube or channel when the Debye length is large. When the Debye length is small, the dispersion varies as the square of the Peclet number based on the Debye length.

PDF of paper:


Journal: TechConnect Briefs
Volume: Technical Proceedings of the 1999 International Conference on Modeling and Simulation of Microsystems
Published: April 19, 1999
Pages: 558 - 561
Industry sector: Sensors, MEMS, Electronics
Topicss: Micro & Bio Fluidics, Lab-on-Chip, Modeling & Simulation of Microsystems
ISBN: 0-9666135-4-6